Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 85, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 30, 2011, 12:04 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2011, 12:04 PM MDT (18:04 UTC)
- Expired
- Jun 30, 2011, 12:35 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, CO, Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 5 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 12:14 PM MDT | TSTM WND GST 58 | 3 Se Denver Intl Airpor, CO | |
| Jun 30, 12:14 PM MDT | TSTM WND GST 63 | 3 Se Denver Intl Airpor, CO | |
| Jun 30, 12:17 PM MDT | TSTM WND GST 63 | 7 Se Denver Intl Airpor, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2394 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WUUS55 KBOU 301804 SVRBOU COC001-005-031-301900- /O.NEW.KBOU.SV.W.0085.110630T1804Z-110630T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1204 PM MDT THU JUN 30 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO NORTHEASTERN DENVER COUNTY IN NORTHEAST COLORADO * UNTIL 100 PM MDT * AT 1204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF WATKINS...OR 17 MILES EAST OF DENVER...MOVING NORTH AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATKINS... MANILA VILLAGE...EASTERN DENVER INTERNATIONAL AIRPORT AND NORTHEASTERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND BRIEF HEAVY RAIN. && LAT...LON 3993 10461 3985 10431 3968 10460 3974 10471 TIME...MOT...LOC 1804Z 201DEG 22KT 3974 10463 WIND...HAIL 60MPH <.75IN $$
2 follow-up statements
107 WWUS55 KBOU 301830 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1230 PM MDT THU JUN 30 2011 COC005-301838- /O.CAN.KBOU.SV.W.0085.000000T0000Z-110630T1900Z/ ARAPAHOE CO- 1230 PM MDT THU JUN 30 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ARAPAHOE COUNTY IS CANCELLED... LAT...LON 3985 10431 3974 10450 3974 10471 3993 10461 TIME...MOT...LOC 1828Z 201DEG 22KT 3988 10456 $$ COC001-031-301900- /O.CON.KBOU.SV.W.0085.000000T0000Z-110630T1900Z/ ADAMS CO-DENVER CO- 1230 PM MDT THU JUN 30 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM MDT FOR NORTHEASTERN DENVER AND CENTRAL ADAMS COUNTIES... AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF DENVER INTERNATIONAL AIRPORT...OR 22 MILES NORTHEAST OF DENVER...MOVING NORTH AT 25 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATKINS...MANILA VILLAGE...EASTERN DENVER INTERNATIONAL AIRPORT... NORTHEASTERN DENVER AND NORTHEASTERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGING WINDS UP TO 63 MPH WERE REPORTED AT FRONT RANGE AIRPORT WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS! IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND HEAVY RAIN. && LAT...LON 3985 10431 3974 10450 3974 10471 3993 10461 TIME...MOT...LOC 1828Z 201DEG 22KT 3988 10456 WIND...HAIL 60MPH <.75IN $$
865 WWUS55 KBOU 301835 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1235 PM MDT THU JUN 30 2011 COC001-031-301844- /O.CAN.KBOU.SV.W.0085.000000T0000Z-110630T1900Z/ ADAMS CO-DENVER CO- 1235 PM MDT THU JUN 30 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DENVER AND CENTRAL ADAMS COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVE OUT OF THE WARNED AREA. THE STORM MAY STILL PRODUCE WIND GUSTS TO 50 MPH...SMALL HAIL AND BRIEF HEAVY RAIN AS IT MOVES INTO SOUTHEAST WELD COUNTY. LAT...LON 3985 10431 3974 10450 3974 10471 3993 10461 TIME...MOT...LOC 1834Z 207DEG 23KT 3992 10449 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:58 AM MDT, 6 minutes earlier.
Area forecast discussion, Jun 30, 11:58 AM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 1158 AM MDT THU JUN 30 2011 .UPDATE...INGREDIENTS ARE COMING TOGETHER FOR ROUND OF STRONG THUNDERSTORMS WITH POTENTIAL FOR DAMAGING WINDS. THE UPPER LEVEL TROUGH IS STRONGER AND MUCH SLOWER MOVING THAN EARLIER ANTICIPATED...SO THIS PUTS THE FORECAST AREA UNDER GOOD LARGE SCALE Q-G LIFT THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. WE HAVE THEREFORE INCREASED POPS IN ALL AREAS. THREAT OF SEVERE WEATHER IS GROWING WITH ATMOSPHERE SUFFICIENTLY DESTABILIZING WITH CAPES NEAR 1000 J/KG...FLOW ALOFT INCREASING TO 30-40 KNOTS IN THE 700-600 MB LEVEL...AND DRY SUBCLOUD LAYER AIDING EVAPORATIVE COOLING AND DOWNBURSTS. ALSO INCREASED EVENING POPS BASED ON SLOWER ARRIVAL OF TROUGH. FIRE DANGER HAS EASED SOMEWHAT DUE TO THE SLOWER TROUGH ARRIVAL...BUT STRONG GUSTY WINDS STILL EXPECTED TO DEVELOP LATER THIS AFTERNOON ASSOCIATED WITH CONVECTION PUSHING OFF THE MOUNTAINS. CONSIDERABLE LIGHTNING MAY ALSO START NEW FIRES. && .AVIATION...CONVECTION HAS QUICKLY DEVELOPED NEAR KAPA AND MOVING TOWARD KDEN. TEMPO -TSRA WITH WIND GUSTS NEAR 45 KNOTS POSSIBLE FROM ANY STORMS THROUGH THE AFTERNOON IS ON TRACK. THIS COULD RESULT IN SHUTOFFS AT LOCAL AIRPORTS. IMPROVEMENT EXPECTED BETWEEN 00Z-03Z WITH MOST STORMS MOVING EAST OF THE FRONT RANGE AIRPORTS. && .HYDROLOGY...MORE WIDESPREAD SHOWERS AND STORMS EXPECTED TODAY WITH WIDESPREAD 0.25 INCH AMOUNTS IN THE MOUNTAINS...BUT LOCALLY 0.50 TO 1.0 INCH AMOUNTS EXPECTED WITH STRONGER STORMS. THOSE AMOUNTS WOULD NOT CAUSE MUCH RISE IN STREAM LEVELS OUTSIDE OF THE SNOWMELT. EAST OF THE FRONT RANGE MOUNTAINS...PRECIPITATION AMOUNTS SHOULD MOSTLY BE UNDER A QUARTER INCH...BUT STILL A CHANCE OF 0.50 INCH FROM STRONGER STORMS OVER THE PLAINS AND FOOTHILLS. WITH THOSE RAINFALL AMOUNTS...THREAT OF ANY FLOODING ISSUES INCLUDING THE FOURMILE BURN AREA IS LOW. FLOOD ADVISORIES... BIG THOMPSON RIVER THROUGH ESTES PARK UNTIL NOON SATURDAY. CACHE LA POUDRE RIVER AT THE CANYON MOUTH UNTIL SATURDAY AFTERNOON. COLORADO RIVER NEAR GRANBY UNTIL SATURDAY AFTERNOON. COLORADO RIVER NEAR KREMMLING UNTIL SATURDAY AFTERNOON. ST LOUIS CREEK IN SOUTHWEST GRAND COUNTY UNTIL SATURDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 310 AM MDT THU JUN 30 2011/ SHORT TERM...SATELLITE PICTURES SHOWING UPPER LOW MOVING EAST ACROSS SOUTHERN NEVADA WITH PLUME OF DEEPER MOISTURE STRETCHED NORTH TO SOUTH ACROSS WESTERN COLORADO WITH ONGOING SCATTERED SHOWERS AND A FEW THUNDERSTORMS. THIS LOW IS PROGGED TO WEAKEN AND LIFT NORTHEAST ACROSS NORTHERN COLORADO TONIGHT. THERE WILL STILL BE SOME DECENT ASCENT JUST AHEAD OF THE LOW FOR THIS AFTERNOON AND EARLY EVENING ACROSS CWA. INTEGRATED PRECIPITABLE WATER TRENDS FROM GPS INDICATE MOISTURE LEVELS ARE RISING AND SHOULD BE JUST UNDER AN INCH BY THIS AFTERNOON GIVEN PW VALUES NOW OVER THE WESTERN SLOPE. STRONG MID LEVEL FLOW OF 40-50KT WILL RESULT IN GUSTY WINDS WITH THE STORMS AND GIVEN PW VALUES SOME HEAVY RAINERS ARE ALSO POSSIBLE. THERE WILL ALSO BE A SLIGHT CHANCE OF SEVERE STORMS WITH DAMAGING WINDS THE MAIN THREAT GIVEN THE STRONG FLOW. SURFACE BASED CAPES NOT ALL THAT GREAT SO NOT REALLY A HAIL THREAT TODAY. HAVE CONTINUE TO NUDGE POPS UPWARDS OVER THE ADJACENT PLAINS GIVEN MOISTURE LEVELS AND MID LEVEL ASCENT EXPECTED. SHOWERS WILL DIMINISH FROM WEST TO EAST TONIGHT AS THE WAVE MOVES ACROSS COLORADO. FIRE DANGER WILL INCREASE TODAY AS LOW LEVELS OF THE AIRMASS WILL MIX DOWN AND RESULT IN GUSTY SOUTH-SOUTHWEST WINDS OVER PORTIONS OF THE PLAINS. STRONGEST WINDS EXPECTED OVER THE PALMER DIVIDE. WILL KEEP THE RED FLAG WARNING AS IS. THE RH FIELDS ARE MARGINAL BUT GIVEN THE WINDS AND DRY CONDITIONS THE FIRE DANGER IS STILL QUITE HIGH. LONG TERM...THE UPPER LEVEL TROUGH WILL EXIT ERN COLORADO EARLY FRI MORNING AND WILL BE REPLACED BY A DRIER AND MORE STABLE AIRMASS SO WILL NOT MENTION ANY TSTMS FRI AFTN. HIGHS ON FRI WILL BE COOLER WITH READINGS OVER NERN CO IN THE MID 80S TO NEAR 90. FOR FRI NIGHT ANOTHER WEAK SURGE OF COOLER AIR WILL MOVE INTO NERN CO WITH AN INCREASE IN LOW LEVEL MOISTURE. THIS WK FNT COMBINED WITH A WEAK DISTURBANCE MOVING ACROSS COULD LEAD TO A SLIGHT CHC OF TSTMS FRI NIGHT ACROSS THE PLAINS. FOR SAT AN UPPER LEVEL HIGH WILL BEGIN TO BUILD INTO SWRN CO WITH LIGHT WNW FLOW ALOFT ACROSS NRN CO. THE NAM SHOWS A WK UPPER LEVEL WAVE MOVING ACROSS NRN CO SAT AFTN INTO EARLY SAT EVENING. MEANWHILE NAM SHOWS MUCH MORE INSTABILITY FM THE FOOTHILLS ACROSS THE PLAINS SAT AFTN WITH CAPES IN THE 1500-2000 J/KG RANGE WITH NO CAP WHILE THE GFS IS CONSIDERABLY DRIER AND LESS UNSTABLE. AT THIS POINT NAM PROBABLY HAS A BETTER HANDLE WITH LOW LEVEL MOISTURE SO THERE COULD BE A BETTER CHC OF TSTMS AS THE WK WAVE MENTIONED ABOVE MOVES ACROSS. AS FOR HIGHS NAM GUIDANCE IS ROUGHLY 5 DEGREES COOLER VS THE GFS DUE TO IMPACT OF DEEPER LOW LVL MOISTURE AND SELY LOW LVL FLOW WHILE THE GFS HAS FAR LESS LOW LEVEL MOISTURE DUE TO SSW LOW LVL FLOW. FOR NOW WILL KEEP HIGHS OVER NERN CO IN THE UPPER 80S TO LOWER 90S. BY SUN THE UPPER LEVEL HIGH WILL CONTINUE TO EXPAND ACROSS COLORADO WITH WEAK FLOW ALOFT. AT THIS TIME NOT MUCH SUBTROPICAL MOISTURE IS SHOWN SO TSTM CHANCES LOOK VERY LOW. A WK SFC LEE TROUGH MAY EXIST OVER THE PLAINS WHICH COULD ACT AS A FOCUS FOR ISOLD TSTM DEVELOPMENT BY LATE AFTN SO WILL KEEP IN LOW POPS OVER THE FAR ERN PLAINS. HIGHS ON SUN WILL WILL WARM WELL INTO THE 90S ACROSS ALL OF NERN CO BASED ON LATEST 850-700 MB TEMPS. FOR THE 4TH OF JULY NOT MUCH CHANGE EXPECTED AS THE UPPER LEVEL HIGH REMAINS OVER COLORADO. THE 12Z AND 00Z RUNS SHOW VARYING AMOUNTS OF SUBTROPICAL MOISTURE AFFECTING THE AREA WITH THE 12Z RUN HAVING MORE MOISTURE THAN THE CURRENT 00Z RUN. PREVIOUS FCST HAD A SLIGHT CHC OF TSTMS FOR MON AFTN AND EVENING AND SEE NO REASON AT THIS POINT TO ADJUST POPS HIGHER OR LOWER BASED ON TONIGHTS DATA. TEMP WISE HIGHS WOULD BE SIMILAR TO SUN ALTHOUGH LATEST GFS HAS READINGS A FEW DEGREES WARMER. BY TUE THE UPPER LEVEL HIGH IS STILL FCST TO BE OVER COLORADO. THE 12Z GFS SHOWED A WK FNT MOVING INTO NERN CO ON TUE WITH SOME COOLER AIR AND A BETTER CHC OF TSTMS WHILE THE LATEST 00Z RUN KEEPS THE FNT OVER WY AND HAS HIGHS SIMILAR TO MON WITH THE BEST CHC OF TSTMS FURTHER NORTH. THIS FAR OUT REALLY HARD TO SAY WHICH SOLUTION IS THE BEST SO WILL KEEP PREVIOUS FCST OF SLIGHT CHC POPS IN PLACE AND WILL NOT ALTER HIGH TEMPS TOO MUCH. BY WED LOOKS LIKE A BETTER INFLUX OF SUBTROPICAL MOISTURE MAY AFFECT THE AREA AS THE UPPER LEVEL HIGH SHIFTS WSW SO MAY SEE A BETTER CHC OF TSTMS WITH SOMEWHAT COOLER TEMPS. AVIATION...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH VARIABLE AND GUSTY WINDS WITH THE SHOWERS. BEST CHANCE OF STORMS WILL BE BETWEEN 19Z-23Z AND WILL GO AHEAD WITH A TEMPO GROUP FOR THE TS AND WINDS. GIVEN THE STRONG FLOW...HIGHER GUSTS UP TO 50KT WITH THE STRONGEST STORMS IS POSSIBLE AT LOCAL TERMINALS. AHEAD OF THE STORMS...INCREASING SOUTHWEST WINDS EXPECTED THIS AM. HYDROLOGY...SCATTERED SHOWER AND THUNDERSTORM COVERAGE CAN BE EXPECTED THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND PLAINS. STORM MOTIONS WILL BE RATHER QUICK BUT ELEVATED MOISTURE LEVELS MAY RESULT IN A QUICK QUARTER OF AN INCH WITH THE PASSING STORMS. THE COLORADO RIVER BELOW GRANBY RESERVOIR ARE EXPECTED TO CONTINUE SLOWLY DECREASING THROUGH THE END OF THIS WEEK. TEMPERATURES WILL BE AROUND 10 DEGREES COOLER IN THE HIGH COUNTRY TODAY AND FRIDAY. THIS WILL HELP SLOW THE SNOWMELT AGAIN. FLOOD ADVISORIES... BIG THOMPSON RIVER THROUGH ESTES PARK THROUGH NOON TODAY. CACHE LA POUDRE RIVER AT THE CANYON MOUTH UNTIL SATURDAY AFTERNOON. CACHE LA POUDRE RIVER NEAR GREELEY UNTIL MONDAY AFTERNOON. COLORADO RIVER NEAR GRANBY UNTIL SATURDAY AFTERNOON. COLORADO RIVER NEAR KREMMLING UNTIL SATURDAY AFTERNOON. ST LOUIS CREEK IN SOUTHWEST GRAND COUNTY UNTIL 430 PM SATURDAY AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ214>216-241- 246-247-249. && SHORT TERM...99 LONG TERM....99 AVIATION...99
Hazardous weather outlook, Jun 30, 11:15 AM MDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1115 AM MDT THU JUN 30 2011 COZ030>051-011200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1115 AM MDT THU JUN 30 2011 ...RED FLAG WARNING FOR THE FRONT RANGE FOOTHILLS...PARK COUNTY...AND PALMER DIVIDE EASTWARD THROUGH LINCOLN AND WASHINGTON COUNTIES UNTIL 9 PM MDT THIS EVENING... ...STRONG AND POSSIBLY SEVERE THUNDERSTORMS EXPECTED TO MOVE OVER THE MOUNTAINS AND URBAN CORRIDOR THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH STRONG AND POTENTIALLY DAMAGING WINDS CAN BE EXPECTED ACROSS NORTHEAST AND NORTH CENTRAL COLORADO THIS AFTERNOON INTO EARLY THIS EVENING. NUMEROUS THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND SPREAD NORTHEAST ACROSS THE PLAINS THIS AFTERNOON. THE COMBINATION OF STRONG WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE ALONG WITH RELATIVELY DRY LOW LEVELS WILL ALLOW STORMS TO PRODUCE THE STRONG AND GUSTY WINDS. DAMAGING WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE. THERE IS ALSO POTENTIAL FOR HEAVY RAINFALL WITH AMOUNTS UP TO 1 INCH FROM THE STRONGER STORMS MAINLY ALONG AND WEST OF THE FRONT RANGE MOUNTAINS. THERE WILL BE HIGH FIRE DANGER THIS AFTERNOON AND EVENING ACROSS THE FRONT RANGE FOOTHILLS...PARK COUNTY...AND PALMER DIVIDE AREA WITH STRONG AND GUSTY SOUTHWEST WINDS...LOW HUMIDITIES AND LIGHTNING WITH THE STORMS. THE INCREASE IN STORMS TODAY IS DUE TO AN APPROACHING UPPER LEVEL DISTURBANCE MOVING FROM EASTERN UTAH INTO WESTERN COLORADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY AFTERNOON AND EVENING WITH ACTIVITY BECOMING MORE ISOLATED FOR SUNDAY AND THE 4TH OF JULY. TEMPERATURES WILL BE ABOVE NORMAL SATURDAY THROUGH MONDAY. FOR TUESDAY AND WEDNESDAY...SUBTROPICAL MOISTURE COMBINED WITH A WEAK COLD FRONT MAY LEAD TO A BETTER CHANCE OF THUNDERSTORMS ALONG WITH SLIGHTLY COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED BY 1 PM FOR REPORTING STRONG AND DAMAGING WIND GUSTS. BARJENBRUCH/DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:44 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 26 min |
| Jun 30, 12:38 PM MDT | Special Weather Statement | BOU | Adams | 22 min |
| Jun 30, 12:42 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 35 min |
| Jun 30, 1:21 PM MDT | Severe Thunderstorm Warning | BOU | Park | 39 min |
| Jun 30, 1:50 PM MDT | Severe Thunderstorm Warning | BOU | Grand | 19 min |
| Jun 30, 2:24 PM MDT | Severe Thunderstorm Warning | BOU | Clear Creek, Jefferson, Park | 30 min |
| Jun 30, 3:41 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 30 min |
| Jun 30, 3:59 PM MDT | Severe Thunderstorm Warning | BOU | Grand, Summit | 61 min |
| Jun 30, 4:09 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 51 min |
| Jun 30, 4:50 PM MDT | Severe Thunderstorm Warning | BOU | Grand, Jackson, Larimer | 36 min |
| Jun 30, 4:54 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 51 min |
| Jun 30, 5:14 PM MDT | Severe Thunderstorm Warning | BOU | Grand, Jackson, Larimer | 61 min |
| Jun 30, 5:14 PM MDT | Severe Thunderstorm Warning | BOU | Clear Creek, Grand, Park, Summit | 30 min |
| Jun 30, 5:43 PM MDT | Severe Thunderstorm Warning | BOU | Clear Creek, Gilpin, Grand, Park, Summit | 47 min |
| Jun 30, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.